WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME HOLDING RING TWO-PIECE; LAMP, OPERATING ROOM
Back to Search Results |
| Model Number |
387.336 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
There was no patient involvement.It is unknown when device became stripped.Lot number is unknown.Device was not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during inspection on (b)(6) 2018, one of the screws of the synframe holding ring two-piece was stripped and hard to tighten.There was no procedure or patient involvement.This report is for a synframe holding ring two-piece.Concomitant device: screw (part: unknown, lot: unknown, quantity: 1).This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: please note, lot 8839540 indicates component number 50131166 which is part of the device mentioned in complaint.Part: 387.336 , lot: 8839540 , manufacturing site: haegendorf , release to warehouse date: 27.Mar.2014.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Service evaluation: the repair technician reported the hex screw was burred, the stop screw was missing, and replacement components were not available.The item was deemed not repairable per the inspection sheet and forwarded to customer quality.Device evaluation: investigation flow: damage: visual (appearance not as expected): visual inspection: one half of the synframe ring was received with the connecting screw hexagonal recess stripped.The other half of the ring and the stop screw were not received.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Thus, it is determined that the received condition does agree with the complaint description as the screw is stripped as reported which would result in difficulty tightening the screw.Dimensional inspection: dimensional inspection of the relevant feature (hexagonal screw recess) could not be conducted due to the post manufacturing deformation.Additionally, the other half of the ring and stop screw could not be inspected as they were not returned.Document/specification review: the relevant drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition is confirmed as the connecting screw recess is stripped as reported.Additionally, the other half of the ring and stop screw were not received.A root cause could not be definitively determined.However, the condition of this approximately 4.5 year old device is consistent with exceeding torsional force and/or an application of torsion with the mating screwdriver incompletely aligned.No design or manufacturing defect or deficiency was observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product investigation was updated as the other half of the ring with screw was received for investigation.Service evaluation: the repair technician reported the hex screw was burred, the stop screw was missing, and replacement components were not available.The item was deemed not repairable per the inspection sheet and forwarded to customer quality.Device evaluation: damage: visual (appearance not as expected) visual inspection: one half of the synframe ring was received with the connecting screw hexagonal recess stripped.The other half of the ring were also received at a later date with the connecting screw hexagonal recess stripped also.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Thus, it is determined that the received condition does agree with the complaint description as the screws are stripped as reported which would result in difficulty tightening the screws.Dimensional inspection: dimensional inspection of the relevant feature (hexagonal screw recesses) could not be conducted due to the post manufacturing deformation.Document/specification review: relevant drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition is confirmed as the connecting screw recesses are both stripped as reported.A root cause could not be definitively determined.However, the condition of this approximately 4.5 year old device is consistent with exceeding torsional force and/or an application of torsion with the mating screwdriver incompletely aligned.No design or manufacturing defect or deficiency was observed during the investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.